Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 117, NWS St. Louis, MO

April 9, 2008Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 9, 2008, 8:31 PM CDT for Fayette County, Illinois. It took effect at Apr 10, 2008, 9:25 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 8:31 PM CDT (01:31 UTC)
In effect from
Apr 10, 2008, 9:25 PM CDT
Expired
Apr 15, 2008, 9:22 AM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 100131
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT WED APR 09 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 

       THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 2.0 TO 2.5 INCHES OF PRECIPITATION
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-110131-
/O.NEW.KLSX.FL.W.0117.080412T0349Z-080415T0815Z/
/VNDI2.1.ER.080412T0349Z.080413T0600Z.080414T0815Z.NO/
831 PM CDT WED APR 09 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM FRIDAY EVENING TO MONDAY AFTERNOON.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE TO NEAR 19.9 FEET BY EARLY SUNDAY MORNING AND FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/10  04/11  04/12  04/13  04/14

KASKASKIA RIVER
  VANDALIA         18   13.8      13.5   15.6   19.1   19.8   17.5
8 follow-up statements
000 
WGUS43 KLSX 101401
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CDT THU APR 10 2008


...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ILLINOIS...

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 0.5 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND 1.5 TO 2 INCHES FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-111401-
/O.EXT.KLSX.FL.W.0117.080411T0700Z-080416T0120Z/
/VNDI2.2.ER.080411T0700Z.080413T0000Z.080415T0120Z.NO/
901 AM CDT THU APR 10 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE KASKASKIA RIVER AT VANDALIA
* FROM LATE TONIGHT TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:30 AM THURSDAY THE STAGE WAS 13.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CREST TO NEAR 24.5 FEET BY SATURDAY EVENING. 
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/11  04/12  04/13  04/14  04/15

KASKASKIA RIVER
  VANDALIA         18   13.8      19.5   24.2   23.9   20.3   16.5
000 
WGUS83 KLSX 110229
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CDT THU APR 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 


.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL RUNOFF AND
RELEASES

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-120228-
/O.EXT.KLSX.FL.W.0117.080411T0225Z-080416T0000Z/
/VNDI2.1.ER.080411T0120Z.080412T1800Z.080415T0000Z.NO/
928 PM CDT THU APR 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* FROM THIS EVENING TO MONDAY EVENING.
* AT 8:30 PM THURSDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 23.4 FEET SATURDAY EARLY 
  AFTERNOON AND FALL BELOW FLOOD STAGE MONDAY EVENING.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.

$$

ILC027-120227-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080331T2248Z.080411T0015Z.000000T0000Z.NO/
928 PM CDT THU APR 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM THURSDAY THE STAGE WAS 425.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 425.5 FEET  
  EARLY FRIDAY MORNING.  


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/11  04/12  04/13  04/14  04/15

KASKASKIA RIVER
  VANDALIA         18   18.0      19.6   23.3   22.9   19.9   16.4
  CARLYLE TW      424  425.5     425.5  425.5  425.5  425.5  425.5
000 
WGUS83 KLSX 111522
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 AM CDT FRI APR 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS WITH VERY LITTLE TO NO PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...WITH CARLYLE TAIL WATER IMPACTED BY WATER
RELEASES FROM CARLYLE LAKE...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-121522-
/O.EXT.KLSX.FL.W.0117.000000T0000Z-080415T2248Z/
/VNDI2.1.ER.080411T0120Z.080412T1200Z.080414T2248Z.NO/
1022 AM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM FRIDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 23.9 FEET BY 
  SATURDAY MORNING. 
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.

$$

ILC027-121521-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080331T2248Z.080411T0015Z.000000T0000Z.NO/
1022 AM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM FRIDAY THE STAGE WAS 425.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 425.5 FEET BY 
  SUNDAY EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/12  04/13  04/14  04/15  04/16

KASKASKIA RIVER
  VANDALIA         18   20.6      23.9   23.1   19.9   16.3   14.6
  CARLYLE TW       424  425.4     425.4  425.4  425.5  425.5  425.5
000 
WGUS83 KLSX 121709
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT SAT APR 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAIN BUT LITTLE
ADDITIONAL PRECIPITATION IS FORECAST DURING THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-131709-
/O.EXT.KLSX.FL.W.0117.000000T0000Z-080416T0112Z/
/VNDI2.1.ER.080411T0120Z.080413T0600Z.080415T0112Z.NO/
1209 PM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM SATURDAY THE STAGE WAS 23.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY 
  EARLY SUNDAY MORNING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE 
  MONDAY EVENING.


$$

ILC027-131708-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080331T2248Z.080411T0015Z.000000T0000Z.NO/
1209 PM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM SATURDAY THE STAGE WAS 425.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL RISE TO 425.4 FEET BY THIS  
  AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/13  04/14  04/15  04/16  04/17

KASKASKIA RIVER
  VANDALIA         18   23.0      23.2   20.2   16.7   15.0   14.2
  CARLYLE TW    423.5  425.3     425.4  425.4  425.4  425.4  425.4
000 
WGUS83 KLSX 131507
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT SUN APR 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS OVER THE PAST WEEK
WITH A FEW HUNDREDTHS OF PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-141507-
/O.EXT.KLSX.FL.W.0117.000000T0000Z-080416T0000Z/
/VNDI2.1.ER.080411T0120Z.080413T0245Z.080415T0000Z.NO/
1007 AM CDT SUN APR 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM SUNDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY EVENING.


$$

ILC027-141506-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080331T2248Z.080411T0015Z.000000T0000Z.NO/
1007 AM CDT SUN APR 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAIL WATER
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM SUNDAY THE STAGE WAS 425.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 425.3 FEET.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/14  04/15  04/16  04/17  04/18

KASKASKIA RIVER
  VANDALIA         18   22.1      19.9   16.6   15.1   14.2   14.0
  CARLYLE TW       424  425.3     425.3  425.3  425.3  425.3  425.3
000 
WGUS83 KLSX 141454
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT MON APR 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

     KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

     KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 


NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-151454-
/O.EXT.KLSX.FL.W.0117.000000T0000Z-080415T2300Z/
/VNDI2.1.ER.080411T0120Z.080413T0245Z.080414T2300Z.NO/
954 AM CDT MON APR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATER THIS EENING.
* AT 9:30 AM MONDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.


$$

ILC027-151453-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080331T2248Z.080411T0015Z.000000T0000Z.NO/
954 AM CDT MON APR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM MONDAY THE STAGE WAS 425.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...LITTLE CHANGE IN THE NEXT 5 DAYS.  


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/15  04/16  04/17  04/18  04/19

KASKASKIA RIVER
  VANDALIA          18   19.7      16.1   14.3   13.7   13.5   13.4
  CARLYLE TW       424  425.3     425.3  425.4  425.4  425.4  425.4
000 
WGUS83 KLSX 150044
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT MON APR 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS..
  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAIN AND 
ASSOCIATED UPSTREAM RUNOFF FROM HEAVY RAINS OVER EARLY APRIL...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-160044-
/O.EXT.KLSX.FL.W.0117.000000T0000Z-080416T0730Z/
/VNDI2.1.ER.080411T0120Z.080413T0245Z.080415T0730Z.NO/
744 PM CDT MON APR 14 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM MONDAY THE STAGE WAS 18.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.

$$

ILC027-160043-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080331T2248Z.080411T0015Z.000000T0000Z.NO/
744 PM CDT MON APR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAIL WATER
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM MONDAY THE STAGE WAS 425.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 425.4 FEET BY 
  EARLY FRIDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/15  04/16  04/17  04/18  04/19

KASKASKIA RIVER
  VANDALIA         18   18.9      17.4   15.3   13.9   13.4   13.4
  CARLYLE TW       424  425.3     425.3  425.3  425.3  425.4  425.4
000 
WGUS83 KLSX 151422
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
921 AM CDT TUE APR 15 2008

   
   ...THE FLOOD WARNING IS CANCELLED FOR THE KASKASKIA RIVER...
 
  
            AT VANDALIA AFFECTING FAYETTE COUNTY

     
    THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT



SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-151451-
/O.CAN.KLSX.FL.W.0117.000000T0000Z-080416T0730Z/
/VNDI2.1.ER.080411T0120Z.080413T0245Z.080415T0921Z.NO/
921 AM CDT TUE APR 15 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 AM TUESDAY THE STAGE WAS 17.6 FEET. 
* FELL BELOW FLOOD STAGE AT  4:21 AM TUESDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO 15.5 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/16  04/17  04/18  04/19  04/20

KASKASKIA RIVER
  VANDALIA         18   17.6      15.5   13.9   13.3   13.3   13.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 9, 6:25 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 9, 6:25 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT WED APR 9 2008

.DISCUSSION...
PRIMARY CONCERN CONTINUES TO BE THE THREAT FOR HEAVY RAIN...RIVER
FLOODING AND FLASH FLOODING STARTING OVERNIGHT TONIGHT...AND THEN
SEVERE THUNDERSTORMS FOR LATE THURSDAY AFTERNOON AND THURSDAY
EVENING AS THE DRYLINE MOVES THROUGH THE AREA.

COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WERE EVIDENT ON THIS MORNINGS
UPPER 850MB CHART.  DEWPOINTS IN EXCESS OF 12C WERE ALREADY MOVING
NORTHWARD OUT OF CENTRAL TEXAS ON A 30KT LOW LEVEL JET AT 12Z.  ALL
MODEL GUIDANCE IS PRETTY CONSISTENT THAT THIS HIGH OCTANE AIR WILL
BE UP INTO MISSOURI AND SOUTHWEST ILLINOIS BY 12Z THURSDAY MORNING.
A TREMENDOUS AMOUNT OF MOISTURE CONVERGENCE AND WARM ADVECTION IS
ALSO EVIDENT OVER THE CWFA FUELED BY 50-60KT LOW LEVEL JET.  THE
CONSENSUS OF THE GUIDANCE WOULD INDICATE THAT ELEVATED CONVECTION
SHOULD OVERSPREAD THE AREA FROM THE SOUTHWEST LATE THIS
EVENING...AND SHOULD CONTINUE ACROSS THE AREA OVERNIGHT.  GIVEN THE
HIGH AMOUNT OF ATMOSPHERIC MOISTURE AVAILABLE TO THESE STORMS
OVERNIGHT...HEAVY RAIN STILL LOOKS VERY LIKELY.  WIDESPREAD 2 TO 3
INCH TOTALS WITH LOCALLY HEAVIER AMOUNTS STILL LOOK GOOD ACROSS THE
AREA BY THE TIME THE RAIN COMES TO AN END THURSDAY NIGHT.

THE SEVERE WEATHER THREAT ON THURSDAY CONTINUES TO BE CONTINGENT ON
HOW UNSTABLE THE ATMOSPHERE CAN BECOME AFTER THE RAINFALL WERE
EXPECTING TONIGHT.  NAM IS FORECASTING SOME WEAK MUCAPE OVERNIGHT
TONIGHT...BUT WITH 50KTS OR BETTER OF 0-6KM BULK SHEAR...I CANT
RULE OUT SOME LARGE HAIL WITH SOME OF THE THUNDERSTORMS AFTER
MIDNIGHT TONIGHT.  THE MAIN SHOW STILL LOOKS TO BE AHEAD OF THE
DRYLINE LATE THURSDAY AFTERNOON INTO THE EVENING HOURS. 50-70KTS OF
0-6KM BULK SHEAR ALONG WITH MLCAPE IN EXCESS OF 1500J/KG AT TIMES
WILL BE MORE THAN ENOUGH FOR SUPERCELLS...IF ITS REALIZED.  IF RAIN
KEEPS THE ATMOSPHERE TOO COOL TOMORROW...WE MAY NOT GET ANY SEVERE
WEATHER...VERY MUCH LIKE WHAT HAPPENED YESTERDAY.  BUT FOR NOW...AM
STICKING VERY CLOSE TO THE NAM FORECAST WHICH HAS THE NUMBERS
REFERENCED ABOVE.

LITTLE CHANGE TO REMAINDER OF THE FORECAST...WHICH STILL LOOKS
UNSEASONABLY COOL.  MEDIUM RANGE MODELS DIG A DEEP TROF EAST OF THE
MISSISSIPPI RIVER WHICH WILL KEEP THE AREA IN COOL NORTHWEST FLOW
INTO EARLY NEXT WEEK.

CARNEY

&&
.AVIATION...
FOR THE 00Z TAFS...
FRONTAL BOUNDARY WAS LOCATED OVER THE LOWER MS VALLEY EARLY THIS
EVENING. BOUNDARY WILL LIFT NORTHWARD TONIGHT AS A WARM FRONT. FRONT
WILL BE THE FOCUS FOR WIDESPREAD SHOWERS AND THUNDERSTORMS MAINLY
AFTER MIDNIGHT. CEILINGS WILL LOWER DURING THE EVENING INTO MVFR
CATEGORY.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH LATE THURSDAY
     NIGHT FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
     GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-
     MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-
     ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH LATE THURSDAY
     NIGHT FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MONROE IL-PIKE IL-RANDOLPH IL-ST.
     CLAIR IL.

     FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
     FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 9, 4:10 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT WED APR 9 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
410 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE BI STATE REGION TONIGHT
AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.
A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING
LARGE HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY INTO FRIDAY
MORNING. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS AND
HEAVY RAIN WILL BE POSSIBLE...MAINLY THURSDAY AFTERNOON AND
THURSDAY NIGHT WITH THIS STORM SYSTEM. DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. THERE WILL ALSO
BE A CHANCE FOR TORNADOES WITH THE STRONGEST STORMS LATE THURSDAY
AFTERNOON AND THURSDAY EVENING.

GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA
FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:26 PM CDTRiver Flood WarningLSXBrown38 hr
Apr 9, 10:13 PM CDTRiver Flood WarningLSXMadison42 days
Apr 9, 10:13 PM CDTRiver Flood WarningLSXSaint Clair7 days
Apr 9, 10:13 PM CDTRiver Flood WarningLSXRandolph45 days
Apr 10, 12:25 AM CDTRiver Flood WarningLSXAdams42 days
Apr 10, 5:10 AM CDTFlash Flood WarningLSXMonroe, Randolph6 hr
Apr 10, 8:24 AM CDTFlash Flood WarningLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 6 more3 hr
Apr 10, 11:34 AM CDTRiver Flood WarningLSXBrown11 hr
Apr 10, 5:15 PM CDTSevere Thunderstorm WarningLSXAdams60 min
Apr 10, 5:32 PM CDTSevere Thunderstorm WarningLSXAdams58 min
Apr 10, 5:40 PM CDTTornado WarningLSXAdams32 min
Apr 10, 6:27 PM CDTSevere Thunderstorm WarningLSXAdams, Brown51 min

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.